Travelling waves for a reaction–diffusion system in population dynamics and epidemiology
Authors: Ai, Shangbing; Huang, Wenzhang
Source: Proceedings Section A: Mathematics - Royal Society of Edinburgh, Volume 135, Number 4, August 2005 , pp. 663-676(14)
Publisher: Royal Society of Edinburgh
Abstract:The existence and uniqueness of travelling-wave solutions is investigated for a system of two reaction–diffusion equations where one diffusion constant vanishes. The system arises in population dynamics and epidemiology. Travelling-wave solutions satisfy a three-dimensional system about (u, u′, ), whose equilibria lie on the u-axis. Our main result shows that, given any wave speed c > 0, the unstable manifold at any point (a, 0, 0) on the u-axis, where a ∈ (0, ) and is a positive number, provides a travelling-wave solution connecting another point (b, 0, 0) on the u-axis, where b := b(a) ∈ (, ∞), and furthermore, b(·) : (0, ) → (, ∞) is continuous and bijective.
Document Type: Research Article
Publication date: 2005-08-01